|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
My Mom also had leg edema with Abraxane. It is a possible side effect. But the doctors first wanted to check to make sure she didn't have a blood clot in her leg(s), which can also cause swelling. They did an ultrasound of her legs. She didn't have a bloodclot. So to help the swelling, she would elevate her legs whenever she was sitting and she wore compression socks that she bought at Walgreens.
If the swelling is severe, that might also make walking more difficult.
The wobbly legs are concerning, as we really don't want him to fall. Is this new? Does he have any numbness or pain in his legs? Abraxane can also cause a peripheral neuropathy as a side effect. This is a dysfunction in the nerves that go to the legs > arms, which can cause things like numbness, pain and possibly weakness. All of those things can make it difficult to walk.
There are also a lot of other things that could make walking difficult. My Mom also got fevers with Abraxane, and whenever she had a fever, it made her more tired and then she was less steady with walking.
Is he also taking any steroid medications? When my Mom had severe pain from
her bone metastases, she took a steroid medication every day to help the
pain, and it made her legs weaker over time (side effect). This made it much
harder to walk.
Reply to this message | Return to Main Message List